Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
truckg

Hairloss, Low Dose Accutane and Propecia/Finasteride

Thanks to everyone for sharing your experiences. I am 29, male and finished a course of accutane about 10 years ago to treat my cystic acne. At the time it cleared up most of my severe acne. Also, my MPB (male pattern baldness) accelerated dramatically during that time. I believe my rapid hairloss was related to my course of accutane.

In the last year or so my acne has worsened almost to the point that it was at 10 years ago. I wonder why my acne has gotten worse... the worsening coincided with my beginning Propecia/finasteride, of all things. Could there be a connection there?

Anyway, I am now strongly considering beginning another course of accutane to prevent further scarring from the acne. HOWEVER, this time I am considering a very low dose of accutane (10mg every other day or every three days). I am hoping that it will lessen any chance of hairloss as a side effect, but I cannot be sure about anything. Can I still get accutane-related hairloss from such a low dose??? :redface:

I am especially concerned about hairloss because last year I got a hair transplant procedure near my hairline (with fabulous and undetectable results), and I do NOT want to lose any of my transplanted or native hair.

Do anyone know if there are any supplements, etc. that one can take while on accutane to lessen the chance of hairloss as a side effect?

Thanks so much for sharing!!

Share this post


Link to post
Share on other sites

Do NOTTT take accutane again...clearly you invested time and money into the regrowth of your hair. Accuaten will cause hairloss even on a low dose. Tell me..ten years agao did you experience any hairloss? Good luck!

Thanks to everyone for sharing your experiences. I am 29, male and finished a course of accutane about 10 years ago to treat my cystic acne. At the time it cleared up most of my severe acne. Also, my MPB (male pattern baldness) accelerated dramatically during that time. I believe my rapid hairloss was related to my course of accutane.

In the last year or so my acne has worsened almost to the point that it was at 10 years ago. I wonder why my acne has gotten worse... the worsening coincided with my beginning Propecia/finasteride, of all things. Could there be a connection there?

Anyway, I am now strongly considering beginning another course of accutane to prevent further scarring from the acne. HOWEVER, this time I am considering a very low dose of accutane (10mg every other day or every three days). I am hoping that it will lessen any chance of hairloss as a side effect, but I cannot be sure about anything. Can I still get accutane-related hairloss from such a low dose??? :redface:

I am especially concerned about hairloss because last year I got a hair transplant procedure near my hairline (with fabulous and undetectable results), and I do NOT want to lose any of my transplanted or native hair.

Do anyone know if there are any supplements, etc. that one can take while on accutane to lessen the chance of hairloss as a side effect?

Thanks so much for sharing!!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×